Arizona, 2012Heavy Rain in Arizona, June 28, 2012
June 28, 2012 · NWS FGZ · 1 event in 1 county or zone
A convective storm brought heavy rain to Concho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A convective storm brought heavy rain to Concho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 28, 9:30 AM MST, 5 hours earlier.
Area forecast discussion, Jun 28, 9:30 AM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU JUN 28 2012
.SYNOPSIS...FOR TODAY...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED WEST OF A LINE FROM HEBER TO CANYON DE CHELLY WITH
SCATTERED SHOWERS AND THUNDERSTORMS TO THE EAST. EXPECT WELL ABOVE
NORMAL TEMPERATURES AND MAINLY DRY CONDITIONS WITH A SLIGHT CHANCE
OF THUNDERSTORMS MAINLY FOR PORTIONS OF NAVAJO AND APACHE COUNTIES
THROUGH SUNDAY.
&&
.DISCUSSION...SURFACE DEWPOINTS ARE UP AS MUCH AS 9 DEGREES ACROSS
NORTHERN ARIZONA THIS MORNING. THE PW FROM THE 12Z KFGZ SOUNDING IS
0.06 INCH LOWER THAN YESTERDAY. THE SATELLITE PW IMAGERY FROM THIS
MORNING ALSO SHOWS A WESTWARD PROGRESSION OF MOISTURE THIS MORNING
FROM 24 HOURS AGO. WILL EXPAND CHANCE POPS WESTWARD THIS MORNING.
UPDATES ON THE WAY.
&&
.PREV DISCUSSION /330 AM MST/...
FROM THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE RIDGE IS FORECAST
TO FLATTEN AND MOVE TO THE SOUTHEAST OF ARIZONA...AND AT THE SAME
TIME A LOW PRESSURE TROUGH IS FORECAST TO MOVING THROUGH THE GREAT
BASIN AND NORTHERN ROCKIES. THIS WILL PLACE NORTHERN ARIZONA IN A
DRY...AND BREEZY WEST TO SOUTHWEST FLOW...AND WILL BRING A
DECREASE IN SHOWERS AND THUNDERSTORMS EXCEPT FOR EXTREME EASTERN
ARIZONA WHERE THERE WILL ONLY BE A 10-20 PERCENT CHANCE OR
PRECIPITATION. EXPECT HOT AFTERNOON TEMPERATURES TO
DEVELOP...REACHING SEVERAL DEGREES ABOVE NORMAL.
MONDAY THROUGH WEDNESDAY...THE RIDGE IS FORECAST TO LIFT NORTH AND
EAST OF THE AREA...THIS WILL ALLOW FOR MOISTURE TO RETURN TO
NORTHERN ARIZONA FROM THE SOUTHEAST...SPREADING WEST AND NORTHWEST
IN TIME. THERE IS STILL SOME UNCERTAINTY IN THE FORECAST THIS FAR
OUT...HOWEVER THE GFS AND ECMWF ARE INDICATING A SIGNIFICANT
MOISTURE INCREASE AND A SLOW INCREASE IN THUNDERSTORM CHANCES BY
NEXT TUESDAY.
&&
FOR THE 18Z PACKAGE...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP FROM KPRC-KCMR-K0V7 EASTWARD INTO THIS
AFTERNOON...AND MAY PRODUCE GUSTY WINDS IN EXCESS OF 40 KTS AND
ISOLATED MVFR CONDITIONS. OTHERWISE...WINDS WILL BE PREDOMINANTLY
SW10-15G20KTS. AFTER 03Z...WINDS AND THUNDERSTORM COVERAGE WILL
DIMINISH. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...
ISOLATED TO WIDELY SCATTERED SHOWERS WILL DEVELOP TODAY...MAINLY
EAST OF FLAGSTAFF...WITH ONLY ISOLATED STORMS POSSIBLE TO THE WEST.
ANY STORMS THAT DEVELOP ARE LIKELY TO BE HIGH-BASED WITH GUSTY WINDS
AND LIMITED RAINFALL AMOUNTS. DRIER CONDITIONS ARE EXPECTED
FRIDAY...ALTHOUGH ISOLATED THUNDERSTORMS COULD STILL AFFECT EASTERN
ARIZONA.
SATURDAY THROUGH MONDAY...DRY WEST TO SOUTHWEST FLOW ALOFT WILL
RESULT IN ONLY A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER EASTERN
ARIZONA. EXPECT LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND
BREEZY SOUTHWEST WINDS EACH AFTERNOON.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........MAS/TC
AVIATION.......KD
FIRE WEATHER...KD
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 28, 4:29 AM MST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
429 AM MST THU JUN 28 2012
AZZ004>018-037>040-290715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
429 AM MST THU JUN 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
MOISTURE WILL PERSIST OVER EASTERN ARIZONA TODAY WITH SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS EXPECTED ACROSS NAVAJO AND
APACHE COUNTIES. ONLY A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE FOUND OVER AREAS FARTHER WEST SUCH AS
PRESCOTT...FLAGSTAFF AND GRAND CANYON.
IMPACTS...
FREQUENT LIGHTNING AND LIMITED RAINFALL MAY PRODUCE LIGHTNING
CAUSED FOREST FIRE STARTS.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY
WINDS...AND POSSIBLY SMALL HAIL.
ALTHOUGH BEAUTIFUL AND FLASHY...LIGHTNING IS ONE OF THE NATIONS
DEADLIEST WEATHER PHENOMENA...SEEK SHELTER IN A SUBSTANTIAL
BUILDING OR A HARD TOPPED VEHICLE. WAIT 30 MINUTES AFTER THE LAST
RUMBLE OF THUNDER IS HEARD BEFORE RESUMING OUTDOOR ACTIVITIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY THROUGH SUNDAY...A DRYING TREND IS EXPECTED WITH MAINLY
ISOLATED THUNDERSTORMS OVER PORTIONS OF APACHE COUNTY. EXPECT
ABOVE NORMAL TEMPERATURES AND MAINLY DRY CONDITIONS.
MONDAY THROUGH WEDNESDAY...A MOIST SOUTHERLY FLOW IS FORECAST TO
RETURN TO THE AREA...WITH INCREASING MOISTURE...COMES INCREASING
THUNDERSTORMS CHANCES EACH DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Apache
- When
- June 28, 2:30 PM MST to 3:00 PM MST
- Where
- Apache County, Concho to 3.72 mi SSE of Hunt Green Vly Arpt
- Reported by
- Trained Spotter
- Coordinates
- 34.470, -109.600
A trained spotter in Concho reported 0.40 inches of rain in thirty minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, June 28 to 30, 20122 deaths · 1 injured · 39 events
- Heat in Michigan, June 28, 201240 injured · 15 events
- Wildfire in Idaho, June 28 to 30, 2012$472 million · 1 event
- Heat in Ohio, June 28 to 30, 201232 events
- Hail and Damaging Winds in Pennsylvania, June 28 to 29, 2012$17,000 · 1 in hail · 11 events
- Excessive Heat and Heat in Kentucky, June 28 to 30, 201222 events
- Heat in Wisconsin, June 28, 201220 events
- Wildfire in Arkansas, June 28, 20122 injured · 1 event
- Hail and Damaging Winds in Indiana, June 28, 20121 in hail · 14 events
- Heat in Kentucky, June 28 to 30, 201212 events
- Hail in Illinois, June 28, 20121.75 in hail · 12 events
- Heat in Missouri, June 28 to 30, 201211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395914.